# SDR 2004FA0000671

- Difficulty date: March 11, 2004
- Submitted: August 24, 2004
- Operation: General aviation
- Engine: Cont O300D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Making Metal
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS DISASSEMBLED AND INSPECTED.  INSP REVEALED METAL CONTAM OF CRANKSHAFT MAIN, CONNECT ROD BRG INSERTS.  ENGINE WAS REASSEMBLE WITH NEW BRG INSERTS AND REPLACEMENT STARTER ADAPTER, WHICH WAS DISASSEMBLED AND INSP BEFORE INSTALLATION ON ENGINE.  DISCREPANCIES FOUND DURING INSP OF STARTER ADAPTER THAT CAUSED METAL CONTAM OF ENGINE DURING TEST RUN.  BRASS SHAVINGS IN WINDINGS OF THE STARTER ADAPTER CLUTCH SPRING.  STEEL BURRS ON THE CLUTCH SHAFT GEAR SERRATIONS.  CLUTCH SHAFT SIZE OF 1.899 WITH A TAPER OF .006.  SPRING HAS PREMATURE WEAR PATTERN.  NR 1  CONNECT ROD BRG WAS DAMAGED DUE TO METAL CONTAM, CORRESPONDING CONNECT ROD JOURNAL. MATERIAL FOUND IN OIL FEED CHANNEL OF SHAFT GEAR, MORE BRASS AND STEEL.
